Alert archive / Florida / Red Flag Warnings in 2018

Red Flag Warning 1, NWS Tampa Bay, FL

March 2, 2018Charlotte County, Pinellas County, Florida

NWS Tampa Bay, FL issued this red flag warning at Mar 2, 2018, 8:29 PM EST for Charlotte County, Pinellas County, Florida. It took effect at Mar 3, 2018, 11:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2018, 8:29 PM EST (01:29 UTC)
In effect from
Mar 3, 2018, 11:00 AM EST
Expired
Mar 3, 2018, 8:00 PM EST
In force
9 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, Pinellas County, FL

The radar

The Tampa radar (KTBW), 34 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 1.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2018-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2018-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3010 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

254 
WWUS82 KTBW 030129
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
829 PM EST Fri Mar 2 2018

...Prolonged Period of Critical Fire Weather Conditions Expected 
Tomorrow...

.With the recent passage of a cold front, northerly winds are 
filtering in a very dry airmass into West Central Florida.
A long period of RH below 35% and high ERC values will combine to
create critical fire conditions tomorrow afternoon through the
evening hours in Pinellas and Charlotte counties. Winds will be 
gusty at times but sustained winds will remain below 15 mph.

FLZ050-162-262-040100-
/O.NEW.KTBW.FW.W.0001.180303T1600Z-180304T0100Z/
Pinellas-Coastal Charlotte-Inland Charlotte-
829 PM EST Fri Mar 2 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EST SATURDAY
FOR LOW HUMIDITY AND HIGH ERC VALUES...


The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from 11 AM to 8 PM
EST Saturday. 

* AFFECTED AREA...Pinellas...Coastal Charlotte...Inland 
  Charlotte. 

* WIND... North to northeast at 10 mph with gusts around 15 mph.

* HUMIDITY... Duration of 10 hours at or below 35% with a minimum  
  near 20%.

* ERC... 37-38.

* IMPACTS... Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
Norman
2 follow-up statements
696 
WWUS82 KTBW 030827
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
327 AM EST Sat Mar 3 2018

...PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS EXPECTED
THIS AFTERNOON...

.With the recent passage of a cold front, northerly winds are
pushing a very dry airmass into West Central and Southwest
Florida. Several hours of relative humidity below 35 percent,
along with high ERC values will combine to create critical fire 
conditions this afternoon through early evening in Pinellas and 
Charlotte counties. Winds will be gusty at times but sustained 
winds are expected to remain below 15 mph.

FLZ050-162-262-040100-
/O.CON.KTBW.FW.W.0001.180303T1600Z-180304T0100Z/
Pinellas-Coastal Charlotte-Inland Charlotte-
327 AM EST Sat Mar 3 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM EST THIS EVENING FOR LOW HUMIDITY AND HIGH ERC VALUES...

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from 11 AM to 8 PM
EST Saturday.

* AFFECTED AREA...Pinellas...Coastal Charlotte...Inland 
  Charlotte. 

* WIND... North to northeast at 10 mph with gusts around 15 mph.

* HUMIDITY... Duration of 8 or more hours at or below 35 percent
  with a minimum near 20 percent. 

* ERC... 37-38.

* IMPACTS... Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
098 
WWUS82 KTBW 032215
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
515 PM EST Sat Mar 3 2018

...PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS EXPECTED
THIS AFTERNOON AND AGAIN SUNDAY AFTERNOON...

.A very dry airmass will persist across West Central and Southwest 
Florida through Sunday. Several hours of relative humidity below 
35 percent, along with high ERC values will combine to create 
critical fire conditions into early evening and again Sunday
afternoon and early evening in Pinellas and Charlotte counties. 
Winds will be gusty at times...but sustained winds are expected 
to remain below 15 mph.

FLZ050-162-262-050000-
/O.NEW.KTBW.FW.W.0002.180304T1600Z-180305T0000Z/
/O.CON.KTBW.FW.W.0001.000000T0000Z-180304T0100Z/
Pinellas-Coastal Charlotte-Inland Charlotte-
515 PM EST Sat Mar 3 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING
FOR LOW HUMIDITY AND HIGH ERC VALUES...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EST SUNDAY FOR
FOR LOW HUMIDITY AND HIGH ERC VALUES...

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from 11 AM to 7 PM
EST Sunday. 

* AFFECTED AREA...Pinellas...Coastal Charlotte...Inland 
  Charlotte. 

* WIND... North to northeast at 10 mph with gusts around 15 mph.

* HUMIDITY... Duration of 8 or more hours at or below 35 
  percent with a minimum near 20 percent. 

* ERC... 37-38.

* IMPACTS... Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 2, 6:36 PM EST, 1 hour 53 minutes earlier.

Area forecast discussion, Mar 2, 6:36 PM EST, 1 hour 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Tampa Bay Ruskin FL
636 PM EST Fri Mar 2 2018

.UPDATE...
Frontal boundary continues to push through the peninsula
with much cooler and drier air filtering in behind it. Skies
will continue to clear over the next few hours with clear
skies expected overnight and into the day Saturday. The big
weather story for the evening will be the much cooler air as
it will finally feel more like it should in early March with
overnight lows dropping into the 40s and 50s across the
region. Current forecast is on track with no updates needed.

&&

.AVIATION...
VFR expected through the period with clear skies. Light
northerly winds expected through the period although may
become gusty at times during the afternoon hours Saturday.

&&

.MARINE...
High pressure building into the Gulf will tighten the gradient
enough overnight to create advisory conditions...a small craft
advisory will be in effect tonight for many of the zones. The
high pressure moves east through early next week with diminishing
and veering winds. A cold front approaches midweek.

&&

.Preliminary Point Temps/PoPs...
TPA  51  73  49  72 /   0   0   0   0
FMY  56  79  49  75 /   0   0   0   0
GIF  50  74  45  72 /   0   0   0   0
SRQ  54  74  49  72 /   0   0   0   0
BKV  43  74  42  72 /   0   0   0   0
SPG  57  73  55  72 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory from 10 PM this evening to 8 AM EST
     Saturday for Coastal waters from Englewood to Tarpon
     Springs FL out 20 NM-Coastal waters from Tarpon
     Springs to Suwannee River FL out 20 NM-Waters from
     Bonita Beach to Englewood FL out 20 to 60 NM-Waters
     from Englewood to Tarpon Springs FL out 20 to 60 NM-
     Waters from Tarpon Springs to Suwannee River FL out
     20 to 60 NM.

&&

UPDATE/AVIATION/MARINE...11/McKaughan
DECISION SUPPORT...69/Close
Hazardous weather outlook, Mar 2, 4:44 AM EST, 15 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
444 AM EST Fri Mar 2 2018

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-022300-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
444 AM EST Fri Mar 2 2018

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

...MARINE IMPACTS...
Early Saturday morning through Saturday afternoon, wind speeds
will increase to around 20 knots and will create hazardous boating
conditions for small craft operators. Winds will increase again to
near 20 knots for Wednesday Night or Thursday behind the next
cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Hubbard

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 5:15 PM ESTRed Flag WarningTBWCharlotte, DeSoto, Hardee, Highlands, Hillsborough, Lee and 4 more26 hr

Nearby

Red Flag Warnings in Florida, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.